MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 40 SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) STYLE 40 SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 40-360
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Material Rupture (1546); Migration (4003)
Health Effect - Clinical Codes Capsular Contracture (1761); Swollen Lymph Nodes/Glands (4432)
Date of Event 10/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.The reported events capsular contracture, lymphadenopathy and seroma are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: capsular contracture baker grade iv, rupture, "right axillary lymphadenopathy", "axillary ultrasound interrogation revealed "snowstorm" images, which is a typical appearance for silicone lymphadenopathy, evidence of silicone within patients enlarged lymph nodes.
 
Event or Problem Description
Healthcare provider reported a right-side capsular contracture baker grade iv and rupture.Healthcare provider provided mri and clinical exam which noted "normal breast parenchyma, breast implant, and axillary lymphadenopathy-right axillary lymphadenopathy was reported to have been seen on a recent ct scan for lung cancer screening due to a significant history of smoking in the past.Axillary ultrasound interrogation revealed "snowstorm" images, which is a typical appearance for silicone lymphadenopathy.The report indicated that this was compatible with the patient's history of prior implant rupture.Patient is essentially asymptomatic from the lymphadenopathy.Every now and then patient thinks they might have felt a little tenderness in the right axilla.Patient thought that it was related to a cold that they might have been having.There is no complaint of definite persistent tenderness in axilla.Patient does complain of tight and high riding implants.They are uncomfortable and deforming.Patient has baker grade 4 capsular contracture with tenderness and deformity.There is no definite lymphadenopathy.There is no distinct tenderness in the axilla.There is no parenchymal nodule.Patient capsules do not have nodules.Ultrasound resulted with evidence of silicone within patients enlarged lymph nodes indicating likely prior implant rupture.Mammogram was negative for evidence of malignancy.On right side there is a snowstorm appearance of the axillary lymph nodes, indicating the presence of silicone within the enlarged lymph nodes compatible with the patient¿s history of prior implant rupture.The patient¿s lymph nodes demonstrate a benign appearance and are enlarged because of silicone." healthcare provide additionally provided the operative report which noted "patient has grade iv capsular contractures with distortion and discomfort.The implant removed had leaked.There was extensive gel bleed within the pocket and disrupted shell, which may have been present before the capsulotomy or may have been a component with capsulotomy, it was difficult to ascertain, but there was clearly a ruptured implant within the pocket.The capsule was sent to pathology." the device has been explanted.
 
Event or Problem Description
Healthcare provider reported a right side capsular contracture baker grade iv and rupture.Healthcare provider provided mri and clinical exam which noted "normal breast parenchyma, breast implant, and axillary lymphadenopathy-right axillary lymphadenopathy was reported to have been seen on a recent ct scan for lung cancer screening due to a significant history of smoking in the past.Axillary ultrasound interrogation revealed ¿snowstorm¿ images, which is a typical appearance for silicone lymphadenopathy.The report indicated that this was compatible with the patient¿s history of prior implant rupture.Patient is essentially asymptomatic from the lymphadenopathy.Every now and then patient thinks they might have felt a little tenderness in the right axilla.Patient thought that it was related to a cold that they might have been having.There is no complaint of definite persistent tenderness in axilla.Patient does complain of tight and high riding implants.They are uncomfortable and deforming.Patient has baker grade 4 capsular contracture with tenderness and deformity.There is no definite lymphadenopathy.There is no distinct tenderness in the axilla.There is no parenchymal nodule.Patient capsules do not have nodules.Ultrasound resulted with evidence of silicone within patients enlarged lymph nodes indicating likely prior implant rupture.Mammogram was negative for evidence of malignancy.On right side there is a snowstorm appearance of the axillary lymph nodes, indicating the presence of silicone within the enlarged lymph nodes compatible with the patient¿s history of prior implant rupture.The patient¿s lymph nodes demonstrate a benign appearance and are enlarged because of silicone." healthcare provide additionally provided the operative report which noted "patient has grade iv capsular contractures with distortion and discomfort.The implant removed had leaked.There was extensive gel bleed within the pocket and disrupted shell, which may have been present before the capsulotomy or may have been a component with capsulotomy, it was difficult to ascertain, but there was clearly a ruptured implant within the pocket.The capsule was sent to pathology." the device has been explanted.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data: d9, h3, h6.Device evaluation: the device related to the reported event of rupture, silicone migration, pain and lymphadenopathy was received on march 18, 2025, with lot number 1364843.Based on the device analysis grid, the assessments of the complaint are: ¿ rupture and silicone migration: observed broken device assessed as fold flaw opening and a missing piece of shell assessed as inconclusive.¿ capsular contracture: unable to observe as it is not related to the manufacturing process.¿ lymphadenopathy: unable to observe as it is not related to the manufacturing process.¿ pain: unable to observe as it is not related to the manufacturing process.As per the investigation procedure, non-penetrating nicks, wear abrasion and creases were completed and none of the observations are found to be potentially related to the manufacturing process, no further actions are required.

Brand Name
STYLE 40 SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS 
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS  
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
8479366324
MDR Report Key21438167
Report Number9617229-2025-03083
Device Sequence Number19968817
Product Code FTR
UDI-Device Identifier10888628001954
UDI-Public10888628001954
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2011
Device Catalogue Number40-360
Device Lot Number1364843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite